Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 30, 2010, 5:36 AM CST for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2010, 5:36 AM CST (11:36 UTC)
- Expired
- Nov 30, 2010, 6:00 AM CST
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:49 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
380 WFUS54 KLIX 301136 TORLIX LAC103-105-117-301200- /O.NEW.KLIX.TO.W.0046.101130T1136Z-101130T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 536 AM CST TUE NOV 30 2010 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA... SOUTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA... * UNTIL 600 AM CST * AT 532 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER TANGIPAHOA PARISH...OR NEAR HAMMOND...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... RURAL TANGIPAHOA PARISH AT 550 AM CST RURAL WASHINGTON PARISH AT 550 AM CST RURAL ST. TAMMANY PARISH AT 550 AM CST PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3077 9026 3068 9010 3052 9042 3059 9047 TIME...MOT...LOC 1136Z 227DEG 38KT 3060 9038 $$ 24/RR
1 follow-up statement
973 WWUS54 KLIX 301155 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 555 AM CST TUE NOV 30 2010 LAC103-105-117-301205- /O.EXP.KLIX.TO.W.0046.000000T0000Z-101130T1200Z/ WASHINGTON LA-TANGIPAHOA LA-ST. TAMMANY LA- 555 AM CST TUE NOV 30 2010 ...THE TORNADO WARNING FOR NORTHWESTERN ST. TAMMANY...CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES WILL EXPIRE AT 600 AM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3077 9026 3068 9010 3052 9042 3059 9047 TIME...MOT...LOC 1155Z 227DEG 38KT 3074 9021 $$ 24/RR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 30, 4:06 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 30, 4:06 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 AM CST TUE NOV 30 2010
.SHORT TERM...
NO NEED STATING THE OBVIOUS. AFTER THE COLD FRONT MOVES THRUOGH
TEMPS WILL FALL INTO THE 50S BEFORE THE DAY IS DONE. HIGH PRESSURE
WILL MOVE IN WITH THE CORE TOPPING THE AREA AS WELL. FREEZING
TEMPS WILL BE FOUND MAILY OVER THE NORTHERN HALF OF THE AREA. WIND
SPEEDS SHOULD REMAIN AROUND 5 KNOTS FOR THOSE AREAS AND 10 KNOTS
OR BETTER FOR THE REMAINDER. THE HIGHS CORE MOVES OVER WED NIGHT
KEEPING FREEZING TEMPS IN THE FCAST. THE HIGH REMAINS ANCHORED
OVER THE NORTH CENTRAL GULF COAST THROUGH SAT BEFORE MOVING EAST
AS ANOTHER STRONG COLD FRONT MOVES THROUGH TUESDAY. THIS IS WHERE
THINGS GET INTERESTING...DEPENDING ON WHICH GLOBAL SOLUTION YOU
LIKE.
BOTH THE EURO AND THE NORTH AMERICAN SUITES ARE INITIALIZING VERY
WELL. THEREFORE...MUST GO WITH EXPERIENCE AS WE APPROACH THE END
OF THE 7TH DAY GOING INTO THE 8TH DAY. BOTH GLOBAL MODELS DIG AN
UPPER GREAT LAKES TROUGH BUT THEY DIFFER IN THEIR HANDLING OF THE
UPPER CUT OFF LOW OUT OF THE PACIFIC THROUGH THE SW. THE GFS
ERODES THE LOW WHILE THE EURO KEEPS IT IN TACT. THE IN TACT
SCENARIO SEEMS TO BE MORE LIKELY SINCE THE UPPER LOW IS MOVING TO
THE SOUTH SIDE OF A LARGE UPPER HIGH. THE UPPER LOWS WOULD BE
MOVING THROUGH TEMPS THAT ARE WARMER THAN ITS CORE WHICH WOULD
CAUSE IT TO STAY TOGETHER AS IT MOVES EAST. IT WOULD THEN OPEN UP
TO THE UPPER TROUGH OVER THE GREAT LAKES SINCE THE TEMP STRUCTURE
BETWEEN THEM WILL BE OF LITTLE DIFFERENCE. THIS IS THE EURO
SCENARIO. NOW COMES THE BIG PROBLEM...BOTH MODELS BRING A COLD AIR
MASS OVER THE DEEP SOUTH WITH A FRONTAL PASSAGE ON TUESDAY. IF
THIS UPPER LOW STAYS IN TACT...WHICH IT SHOULD...A STRONG GULF LOW
WILL BEGIN TO DEVELOP. THIS WILL SLING AN ABUNDANCE OF MOISTURE
BACK OVER THIS COLD AIR BY TUE NIGHT INTO WED. OBVIOUSLY...TIMING
AND A BUNCH OF OTHER THINGS CAN AND PROBABLY WILL CHANGE WITH THIS
BUT IT IS SOMETHING THAT WE WILL HAVE TO BE WEARY OF AS WE GET
INTO NEXT WEEK.
&&
AVIATION...
IFR CONDITIONS WILL CONTINUE UNTIL THE FRONT PASSES EACH SITE THIS
MORNING. 4-5K FT CEILINGS WILL REMAIN THROUGH NOON AT BTR AND
CLEAR THE EASTERN TERMINALS BY DARK. WINDS WILL BE ANOTHER PROBLEM
TODAY ONCE THE FRONT MOVES THROUGH AS WINDS WILL BE NORTHERLY AT
15 TO 20 KNOTS AT TIMES. THINGS WILL EASE BY EVENING AND STAY THAT
WAY THROUGH TONIGHT.
MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN POSSIBLY THROUGH WED FOR ALL
COASTAL WATERS. VERY STRONG NORTHERLY WINDS OF 25 TO 30 KNOTS WITH
GUSTS ABOVE GALE FORCE ARE EXPECTED TODAY MAKING VERY DANGEROUS
SEA CONDITIONS FOR SMALL CRAFT. THINGS WILL EASE SOMEWHAT WED
NIGHT INTO THU AND REMAIN THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 28 56 30 / 50 0 0 0
BTR 70 31 59 32 / 50 0 0 0
ASD 71 32 57 32 / 70 0 0 0
MSY 71 37 58 37 / 70 0 0 0
GPT 71 33 58 31 / 100 10 0 0
PQL 72 33 57 31 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
&&Hazardous weather outlook, Nov 30, 3:57 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 AM CST TUE NOV 30 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-011000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 357 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH 757 IS IN EFFECT FOR ALL AREAS EXCEPT FOR WILKINSON COUNTY...POINTE COUPEE AND WEST FELINCIANA PARISHES UNTIL 11 AM. A STRONG COLD FRONT MOVING THROUGH THIS MORNING WILL KEEP A RISK OF SEVERE THUNDERSTORMS UNTIL IT PASSES. FREEZING TEMPERATURES WILL BE FOUND TONIGHT FOR MANY AREAS NORTH OF A LINE FROM DONALDSONVILLE TO GULFPORT. MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL WATERS. VERY STRONG NORTHERLY WINDS OF 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ARE EXPECTED TODAY CAUSING DANGEROUS SEA CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING TEMPERATURES ARE EXPECTED AGAIN WEDNESDAY NIGHT FOR MANY AREAS NORTH OF A LINE FROM DONALDSONVILLE TO GULFPORT. MARINE... SMALL CRAFT ADVISORIES ARE EXPECTED TO CONTINUE FOR AT LEAST THE OPEN GULF WATERS WEDNESDAY BEFORE EASING WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT...STORM SPOTTERS AND OTHER PUBLIC SAFETY OFFICIALS SHOULD RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. WE CAN BE REACHED BY PHONE AT 9 8 5...6 4 9...0 3 5 7 OR 5 0 4...5 2 2...7 3 3 0. TO SPEAK WITH A FORECASTER...USE EXTENSION 4.
In the hours before
Special weather statement, Nov 30, 12:24 AM CST, 5 hours 12 minutes before
LAZ034-035-MSZ068-300715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1224 AM CST TUE NOV 30 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 1220 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF SIMMESPORT...OR ABOUT 5 MILES WEST OF BATCHELOR...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BATCHELOR...LETTSWORTH...FORT ADAMS AND WOODVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 12:29 AM CST | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 46 min |
| Nov 30, 1:33 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 42 min |
| Nov 30, 2:15 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 45 min |
| Nov 30, 2:32 AM CST | Tornado Warning | LIX | East Feliciana | 28 min |
| Nov 30, 5:41 AM CST | Tornado Warning | LIX | Washington | 34 min |
| Nov 30, 6:06 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 24 min |
| Nov 30, 6:12 AM CST | Special Marine Warning | LIX | 91 min | |
| Nov 30, 6:19 AM CST | Tornado Warning | LIX | Washington | 26 min |
| Nov 30, 6:30 AM CST | Tornado Warning | LIX | Saint Tammany | 30 min |
| Nov 30, 6:39 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 66 min |
| Nov 30, 6:42 AM CST | Severe Thunderstorm Warning | LIX | Washington | 29 min |
| Nov 30, 7:00 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 30, 7:14 AM CST | Special Marine Warning | LIX | 101 min | |
| Nov 30, 8:12 AM CST | Special Marine Warning | LIX | 33 min | |
| Nov 30, 8:14 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 30, 8:30 AM CST | Special Marine Warning | LIX | 30 min | |
| Nov 30, 8:51 AM CST | Special Marine Warning | LIX | 54 min | |
| Nov 30, 8:54 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 30, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 57 min |
| Nov 30, 10:05 AM CST | Special Marine Warning | LIX | 115 min | |
| Nov 30, 10:10 AM CST | Special Marine Warning | LIX | 103 min | |
| Nov 30, 11:25 AM CST | Gale Warning | LIX | 4 hr | |
| Nov 30, 11:25 AM CST | Small Craft Advisory | LIX | 23 hr | |
| Nov 30, 11:51 AM CST | Special Marine Warning | LIX | 114 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.